MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W09060080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician performed a bilateral stenting procedure of both right and left common iliac arteries with unknown stents using ¿kissing¿ technique.It was reported that post stent deployment, the need for further angioplasty was identified in the right mid common iliac artery.The lesion was calcified and the artery had little tortuosity.An evercross 9mmx40mm pta balloon was used to perform the angioplasty procedure.The device was removed from its packaging and inspected with no issues noted.The device was prepped as per the ifu.No embolic protection was used.It was reported that this balloon burst on inflation without any incident.A second evercross 9mmx60mm pta balloon was selected for use.It was reported that a circumferential/ radial burst occurred during inflation for this balloon.It was noted that an inch of the tip was missing.This was confirmed by further imaging which demonstrated the broken piece still in situ.The physician had trouble in removing the fragments of the balloon from the artery.This broken tip couldn't be retrieved via snare.A surgical intervention under general anesthesia was required to remove fragments.The surgery was reported to be successful in removing the fragments.No apparent ill effects to the patient were reported.
 
Additional Manufacturer Narrative
Additional information received: the lesion length was approximately 4cm long, >90% stenosis and heavily calcified.The artery had an 8.3mm lumen on angiography.The procedure was bilateral stenting of the both iliac arteries which was successfully completed using a protege 9 x 60 mm stent.The procedure used a 6fr 11cm non-medtronic sheath and a amplatz extra stiff guidewire.A non-medtronic inflation device with half saline/half contrast was used.Each balloon burst occurred somewhere between rated and burst pressure.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6881802
Report Number2183870-2017-00413
Device Sequence Number16264418
Product Code LIT
UDI-Device Identifier00821684062173
UDI-Public00821684062173
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Catalogue NumberAB35W09060080
Device Lot NumberA316579
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR